Hepatitis C Community
Leg aches & Hep C
About This Community:

This forum is for questions about medical issues and research aspects of Hepatitis C such as, questions about being newly diagnosed, questions about current treatments, information and participation in discussions about research studies and clinical trials related to Hepatitis. If you would like to communicate with other people who have been touched by Hepatitis, please visit our new Hepatitis Social/Living with Hepatitis forum

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Leg aches & Hep C

I have extreme aching in my legs and joints in my legs.  I have hep c, just recently diagnosed.  Sometimes I can barely walk it hurts too  bad.  Has anyone out there ever had this problem and what do you do for it.  Right now they have me on pain medicine for it.  THis is not an alternative for me.  I am an ex addict and need to know if anybody has any help on what to do about this.  The doctor said it was defiantley associated with the hep c and they are doing a biopsy next week on my liver.  I have taken all sorts of anti inflamitory, pain meds, and a steroid pack and none of it really works.  Please help!!
Related Discussions
9 Comments Post a Comment
Blank
Avatar_f_tn
my legs use to bother me but now iam on tx they do pretty well great.. my foot use to hurt really bad.. but it doesnt hurt at all
Blank
Avatar_f_tn
I had extremely sore and painful legs the entire time I was on therapy.(102 wks.)I am a relapser, and I still have the aching & pain.

My leg & hand pain have finally been diagnosed as Neuropathy. Neuropathy can come & go and in different places. I have been off of interferons for almost 2 yrs., and the Neuropathy is still present. It has changed from leg to leg and backs of legs to fronts, and has now settled in my knees.I have had a very hard time getting up & down~with extreme pain.

I have been on alot of pain meds,and my Primary Physician told me to take Magnesium. This has helped tremendously! I used to wake up during the night with extreme leg aching, and the magnesium has stopped this. Be sure & let your Hepatologist know about your legs and maybe he will want to do a nerve conduction test. I feel that Neuropathy is a direct result of the interferons. I also have cryoglobulemia attached, which is also caused by the interferons.

I am presently taking Rituxin treatments for the Cryo. Just make sure you follow up with your Doctor regarding your leg pain. I know how badly it hurts.I also have alternated ice and heat.

I hope that you can get some relief soon.
SJL

Blank
Avatar_f_tn
Hi There SJL. This is Susie...ignore my login name. I'll explain when we talk. I'm sure that interferon can be the cause of neuropathy as I've heard too many patients complain about that. But isn't it also true that just having cryoglobulinemia can cause peripheral neuropathy as well?
Blank
233616_tn?1312790796
INF can also increase bloo
d sugars leadinf to diabetic neuopathy.
Blank
Avatar_f_tn
Hi Susie~
The only thing about my case is that I had the Neuropathy prior to the cryoglobulinemia, my Physicians say.

I really have not researched the
cryoglobulinemia as causing Neuropathy? Also, how many people just pick up cryoglobulinemia without Hep C? I would like to know the statistics on that.

Whichever way or how you pick it up,(which we would like the answer to) it is very destructive to your health, I can attest to that!

Hope to talk to you soon,
SJL
Blank
Avatar_f_tn
So why would I consider TX? My legs, feet and hands ache all the time. My vitamins, Low impact Yoga, Gloucosamine with Chondritin, MSM have helped. Keeping warm,  and staying away from the cold and dampness( it makes me ache).
Blank
476246_tn?1310999221
I was also recently diagnosed. Still waiting for hepatologist appointment, genotype, evtl. biopsy and discussion of treatment. Waiting, waiting and more waiting. I have had these symptoms now and then, but not as bad as you. It is more like extremely restless legs, that it goes all the way up to my head driving me totally insane. It's impossible to go to sleep with this. I have found massage very helpful. Also showers of alternate hot and cold water on the legs. Supportive stockings also help some. I think it is a good idea to help with the circulation, you might have water retention at the same time. You can also lie on your bed and put your legs up against the wall. All this will most probably not take away the pain, but it will at least make them feel lighter, thus taking some of the burden. Hope you will be able to find a solution.
Blank
372366_tn?1284407473
You sound just like me. Dxed because of pain in legs that bounced around from one to the other, got worse from walking around at work. Knee pain,hip pain,ankles feet and toes plus extreme muscle pain like I had done a marathon.Sharp shooting pains, deep aches, burning and stabbing like a knife hit the knee and trying to pry the bone apart.
I did not have cryo, so the Docs said not related to hep c.Some times the legs would swell up check out the picture in my profile.
  The Docs put me on mscontin three times day, I know what your thinking,but me to and the contin does not bring them urges back, the quick acting 4 and 8 hour stuff did big time. It does not hurt the liver as long as you can metabolize it, you have to bad off for that and then they just monitor ya close.
  After liver bio and treatment they gave me lyrica also but nothing gets me back to normal.
  Thought that after treatment everything would be better but then that dam reality stuck it face in now they Dxed me with progressive MS. With my luck, bet you in june when they give me the 6 month after test the Hep will be back.

Good luck
Harry
Blank
Avatar_f_tn
I have bad neck, knee, pain in one foot, somtimes can hardley walk on. Called the in charge nurse she said if you have ever had an injury for some reason the intraferon will set in there more either because you already have some injury or arthritis I myself have 3 bulging dics.and a bone spur in my neck and had surgery on my knee twice and broke a couple of bones in my foot. Very thing still aches but these down right hurt hurt hurt.  I am lucky though I got a good doctor that will prescribe my pain meds because some days just cant turn my head at all.
Do you have a good Doctor that would do the same?
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Hepatitis C Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Hepatitis Answerers
Avatar_f_tn
Blank
dontworry_behappy1
163305_tn?1333672171
Blank
orphanedhawk
Rural Mural, CA
Avatar_f_tn
Blank
nan535
Brooklyn, NY
446474_tn?1404424777
Blank
HectorSF
CA
1815939_tn?1377995399
Blank
pooh55811
96938_tn?1189803458
Blank
FlGuy
South, FL